Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 4, NWS Mobile, AL

May 4, 2017Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this high surf advisory at May 4, 2017, 3:29 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 4, 2017, 3:29 AM CDT (08:29 UTC)
Expired
May 4, 2017, 6:00 PM CDT
In force
15 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WHUS44 KMOB 040829 CCA
CFWMOB

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
329 AM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FOR THE 
ALABAMA AND NORTHWEST FLORIDA BEACHES...

...A HIGH SURF ADVISORY IS NOW IN EFFECT TODAY FOR THE ALABAMA 
AND NORTHWEST FLORIDA BEACHES...

.BREEZY CONDITIONS ALONG WITH INCREASING ONSHORE SWELL AND SPRING
TIDAL CYCLES WILL RESULT IN A HIGH RISK OF DANGEROUS TO POTENTIALLY 
DEADLY RIP CURRENTS THROUGH THIS EVENING. HIGH SURF LIKELY AS WELL. 

ALZ265-266-FLZ202-204-206-041600-
/O.NEW.KMOB.SU.Y.0004.170504T0829Z-170504T2300Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-170505T0000Z/
MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL-
SANTA ROSA COASTAL-OKALOOSA COASTAL-
329 AM CDT THU MAY 4 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WAVES AND SURF...4 TO 7 FEET.

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF. SWIM NEAR A LIFEGUARD.
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE,
FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED, FLOAT OR
TREAD WATER UNTIL OUT OF THE RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$
3 follow-up statements
501 
WHUS44 KMOB 041459
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
959 AM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FOR THE
ALABAMA AND NORTHWEST FLORIDA BEACHES...

...A HIGH SURF ADVISORY IS IN EFFECT TODAY FOR THE NORTHWEST 
FLORIDA BEACHES...

.BREEZY CONDITIONS ALONG WITH INCREASING ONSHORE SWELL AND SPRING
TIDAL CYCLES WILL RESULT IN A HIGH RISK OF DANGEROUS TO POTENTIALLY
DEADLY RIP CURRENTS THROUGH THIS EVENING. HIGH SURF LIKELY AS 
WELL FOR THE WESTERN FLORIDA BEACHES.

ALZ265-266-042300-
/O.CAN.KMOB.SU.Y.0004.000000T0000Z-170504T2300Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-170505T0000Z/
MOBILE COASTAL-BALDWIN COASTAL-
959 AM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE HIGH
SURF ADVISORY. 

* WAVES AND SURF...3 TO 4 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.  RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF.  SWIM NEAR A LIFEGUARD. 
IF CAUGHT IN A RIP CURRENT REMAIN CALM.  DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE.  IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.  IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT.

&&

$$

FLZ202-204-206-042300-
/O.CON.KMOB.SU.Y.0004.000000T0000Z-170504T2300Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-170505T0000Z/
ESCAMBIA COASTAL-SANTA ROSA COASTAL-OKALOOSA COASTAL-
959 AM CDT THU MAY 4 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WAVES AND SURF...4 TO 6 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF. SWIM NEAR A LIFEGUARD.
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE,
FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED, FLOAT OR
TREAD WATER UNTIL OUT OF THE RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$
863 
WHUS44 KMOB 042318
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
618 PM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT FOR THE 
ALABAMA AND NORTHWEST FLORIDA BEACHES...

.BREEZY CONDITIONS ALONG WITH CONTINUED ONSHORE SWELL AND ELEVATED
SURF HEIGHTS WILL RESULT IN A HIGH RISK OF DEADLY RIP CURRENTS 
THROUGH LATE TONIGHT. 

FLZ202-204-206-050900-
/O.EXP.KMOB.SU.Y.0004.000000T0000Z-170504T2300Z/
/O.EXT.KMOB.RP.S.0014.000000T0000Z-170505T0900Z/
ESCAMBIA COASTAL-SANTA ROSA COASTAL-OKALOOSA COASTAL-
618 PM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...
...HIGH SURF ADVISORY HAS EXPIRED...

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* SURF...SUBSIDING TO 3 TO 5 FEET.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.  RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF.  SWIM NEAR A LIFEGUARD. 
IF CAUGHT IN A RIP CURRENT REMAIN CALM.  DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE.  IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.  IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT.

&&

$$

ALZ265-266-050900-
/O.EXT.KMOB.RP.S.0014.000000T0000Z-170505T0900Z/
MOBILE COASTAL-BALDWIN COASTAL-
618 PM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* SURF...SUBSIDING TO 2 TO 4 FEET.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.  RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF.  SWIM NEAR A LIFEGUARD.
IF CAUGHT IN A RIP CURRENT REMAIN CALM.  DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE.  IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.  IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT.

&&

$$
837 
WHUS44 KMOB 042319 CCA
CFWMOB

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
619 PM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT FOR THE 
ALABAMA AND NORTHWEST FLORIDA BEACHES...

.BREEZY CONDITIONS ALONG WITH CONTINUED ONSHORE SWELL AND ELEVATED
SURF HEIGHTS WILL RESULT IN A HIGH RISK OF DEADLY RIP CURRENTS 
THROUGH LATE TONIGHT. 

FLZ202-204-206-050900-
/O.EXP.KMOB.SU.Y.0004.000000T0000Z-170504T2300Z/
/O.COR.KMOB.RP.S.0014.000000T0000Z-170505T0900Z/
ESCAMBIA COASTAL-SANTA ROSA COASTAL-OKALOOSA COASTAL-
619 PM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...
...HIGH SURF ADVISORY HAS EXPIRED...

* SURF...SUBSIDING TO 3 TO 5 FEET.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.  RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF.  SWIM NEAR A LIFEGUARD. 
IF CAUGHT IN A RIP CURRENT REMAIN CALM.  DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE.  IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.  IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT.

&&

$$

ALZ265-266-050900-
/O.EXT.KMOB.RP.S.0014.000000T0000Z-170505T0900Z/
MOBILE COASTAL-BALDWIN COASTAL-
619 PM CDT THU MAY 4 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* SURF...SUBSIDING TO 2 TO 4 FEET.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. 
  THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.  RIP CURRENTS ARE LIFE-
THREATENING TO ANYONE ENTERING THE SURF.  SWIM NEAR A LIFEGUARD.
IF CAUGHT IN A RIP CURRENT REMAIN CALM.  DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE.  IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.  IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at May 4, 2:12 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 4, 2:12 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
212 AM CDT Thu May 4 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
04/07z update...Made a few adjustments to TAFs. Widespread showers
with embedded scattered thunderstorms will continue along the
northern Gulf coast region through the remainder of the night.
MVFR visibilities in moderate rainfall will result, until this
round of precipitation moves east of the area shortly after
sunrise this morning. Updated the period from midday into mid
afternoon as we are now more confident that a second line of
showers and storms, although more scattered in nature, will
develop along the actual cold front as it moves across the area
during the middle part of the day. For now introduced VCTS to TAFs
for that timeframe. Showers and storms ending west to east across
the area by late this afternoon. Southeast winds around 10 knots,
occasionally gusting to 20 knots near thunderstorms, will become
southwesterly and then westerly at 15 to 20 knots with gusts to
near 30 knots as the first area of precipitation departs east of
the area during the early morning. Winds become more light to
moderate northwesterly west to east across the area late this
afternoon in the wake of the front. 12/DS

&&

.PREV DISCUSSION... /issued 1159 PM CDT Wed May 3 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
06Z issuance...Widespread showers with embedded scattered
thunderstorms will continue along the northern gulf coast region
through the remainder of the night. MVFR visibilities in moderate
rainfall will result, until the precipitation finally moves east
of the area Thursday morning. Southeast winds around 10 knots,
occasionally gusting to 20 knots near thunderstorms, will become
southwesterly and then westerly at 15 to 20 knots with gusts to
near 30 knots as the precipitation departs east of the area. /22

PREV DISCUSSION... /issued 924 PM CDT Wed May 3 2017/

DISCUSSION...See updated information for land and marine areas
below.

UPDATE...With the passage of the first round of elevated
convection moving east of the area that brought strong winds to
the coastal sections this evening, our attention turns to our
west as we monitor the next round of stronger thunderstorms moving
east across southern Louisiana and southern Mississippi. The
leading edge of this convective complex will move into our
southeast Mississippi and southwest Alabama counties through the
remainder of the evening, and then spread across the remainder of
the forecast area after midnight.

Strong to marginal severe thunderstorms will impact areas
generally along and south of a line from Waynseboro MS to
Andalusia AL, with potentially damaging thunderstorm wind gusts
to 50 mph with the stronger storms. Heavy rainfall is also
expected overnight into Thursday morning, so maintained the
current Flash Flood Watch across much of southeast Mississippi,
southwest Alabama, and the western portions of the western Florida
panhandle.

Increased total rainfall amounts in the latest product updates to
between 1.5 to 2 inches across the watch area through Thursday
morning, and locally higher amounts to 3 inches is certainly
possible, especially along the coast. Further north, total
rainfall amounts between 0.7 to 1.5 inches is likely.

In addition, a strong southerly wind flow ahead of the next round
of storms becoming west behind the storms, a high rip current risk
and rough surf conditions will persist through Thursday afternoon.
/22

MARINE...We have been handling the strong winds associated with
the elevated convection with Special Marine Warnings, but with
the current lack of precipitation over the marine area ahead of
the next cluster of storms to our west, the moderate to strong
winds have not decreased much. The winds are also expected to stay
in the Small Craft Advisory range through the overnight hours.
Therefore, went ahead and issued the Small Craft Advisory early.
Products updated and sent. /22

PREV DISCUSSION... /issued 702 PM CDT Wed May 3 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...A very active weather pattern will occur overnight
along the northern gulf coast region as several rounds of showers
and thunderstorms move east across the area. The first area of
elevated showers with embedded thunderstorms is set to exit the
Mobile metro area at the start of the TAF cycle, but persist over
the Pensacola metro area with gusty winds through 04.03z before
moving off to the east. A moderate southeast surface winds will
prevail ahead of another cluster of stronger storms moving across
southern Louisiana and southwest Mississippi. These showers and
storms should begin to impact southwest Alabama around 04.03z, and
persist through 04.09z as additional numerous thunderstorms
across central Louisiana approach from the northwest. These two
additional rounds of thunderstorms will likely result in IFR to
low-end MVFR ceilings and strong southwest to west winds with the
stronger storms, with gusts up to 35 to 40 knots. This same
cluster of strong thunderstorms will impact the western Florida
panhandle from 04.06z to 04.11z with similar ceiling and wind
factors. Frequent updates to the TAFs will likley be required due
to the complex nature of this storm system through the overnight
hours, so be sure to check occasionally for any updates and
monitor local conditions frequently. /22

PREV DISCUSSION... /issued 323 PM CDT Wed May 3 2017/

NEAR TERM /Now Through Thursday/...An amplifying upper trof over
the southern/central Plains evolves into an anomalously deep upper
low that moves slowly across the lower/mid Mississippi river valley
on Thursday.  To put into perspective, this upper low is about 4
standard deviations below seasonable normal values while moving
across the Mississippi River valley - quite an unusual system.  An
associated surface low near Arkansas moves to near the
Ohio/Mississippi river confluence and meanwhile brings a strong cold
front through the forecast area from late tonight through early
Thursday afternoon.  The forecast hinges on how convection interacts
with the movement of a warm frontal boundary currently located just
inland of coastal Louisiana.  Currently the warm front is expected
to move near the coastal portions of Alabama and the western Florida
panhandle later this evening, then advance northward somewhat
overnight before the cold front moves through the area.

Complicating the forecast movement of the warm front is the
potential for abundant convection north of the boundary to slow the
northward advance, which impacts the most favored locations for
heavy rains to be concentrated as well as the potential for
favorable shear/instability to support possible severe storm
development. Utilizing the latest convection allowing guidance and
coordinating with WPC and neighbors, these are the resulting changes
with this forecast.  For the heaviest rains, expect that this will
be near the coast with less QPF further inland than anticipated
earlier.  For the severe storm potential, now see a Slight Risk for
severe storms mostly confined to just coastal Alabama and a small
portion of extreme southeast MS, with the potential tapering off
further inland due to expected increasingly unfavorable conditions.
That said, this is all highly dependent upon the warm front expected
to have difficultly advancing northward.

The overall event is expected to move more quickly across the area,
with some convection allowing guidance having the entire rainfall
event mostly over by about 12Z Thursday. Have made some timing
adjustments to pops as a result, including ending the Flash Flood
Watch at 15Z Thursday instead of 18Z.  Also regarding the Flash
Flood Watch, due to the orientation of the best QPF values now close
to the coast, have removed much of the interior counties but kept
Stone, George, Perry and Greene counties in southeast MS, and
Washington, Mobile and Baldwin counties in southwest AL, along with
Escambia and Santa Rosa counties, FL.  There is also the potential
for a wake low/bubble high to develop overnight in the wake of the
convection and considered a wind advisory for this event.  Have held
off for now considering overall forecasting difficulties for this
potential and will let the subsequent shift monitor for this
possible development. /29

SHORT TERM /Thursday night Through Saturday night/...A cold front
will continue to move east of the area Thursday night with a much
drier and cooler airmass moving in. A large upper low and associated
trough will slowly move east through the day on Thursday. Some
wrap around clouds may affect northern portions of the area
Thursday night into Friday morning before the upper low begins to
open up and lift out. A northwesterly upper level flow will
continue to bring a cool and dry airmass into the region as high
pressure builds at the sfc. Northwesterly flow continues through
Saturday, maintaining dry and clear conditions with below normal
temps. Lows will be in the upper 40s and low 50s inland to mid and
upper 50s along the coast. Highs will generally be in the low to
mid 70s. /13

LONG TERM /Sunday Through Wednesday/...The upper trough over the
east coast begins to lift out Sunday into Monday with upper ridging
building overhead. This will lead to gradually modifying temps.
Dry conditions can be expected through the period with deep layer
ridging continuing. Highs warm from the low 80s on Sunday to the
mid and upper 80s by midweek. Lows will gradually modify back to
above normal by midweek. /13

MARINE...A cold front approaching from the west moves across the
marine area mainly during Thursday morning.  Southerly winds
increase ahead of the front then switch to a strong offshore flow in
the wake of the front which persists through Friday before gradually
subsiding into Saturday.  Have continued with a Small Craft Advisory
beginning tonight through midnight Friday night. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 10 AM CDT this morning for ALZ052-
     261>266.

     High Rip Current Risk through this evening for ALZ265-266.

FL...Flash Flood Watch until 10 AM CDT this morning for FLZ201>204.

     High Rip Current Risk through this evening for FLZ202-204-206.

MS...Flash Flood Watch until 10 AM CDT this morning for MSZ075-076-
     078-079.

GM...Small Craft Advisory until midnight CDT Friday night for GMZ631-
     632-650-655-670-675.

     Small Craft Advisory until midnight CDT tonight for GMZ630-
     633>635.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 3, 3:46 PM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
346 PM CDT Wed May 3 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-042100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
346 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

There is a high risk of rip currents along area beaches through
tonight.

Strong to potentially severe storms are possible tonight into
early Thursday morning. There is a Slight Risk for severe
thunderstorms across portions of southeast Mississippi and
southwest Alabama, with a Marginal Risk across much of the
remainder of the area. Storms will enter southeast Mississippi
late this evening and move eastward across the area overnight,
exiting the area by late Thursday morning. Damaging winds will be
the primary threat.

A Flash Flood Watch is also in effect for portions of southeast
Mississippi, southwest Alabama and the western Florida panhandle
tonight, beginning at 7 pm this evening and continuing through
Thursday morning. Overnight rainfall totals of 2 to 3 inches will
be possible, with locally higher totals possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a High Risk of rip currents along area beaches through
Thursday.

There will remain a Marginal Risk of severe storms, mainly east of
I-65 in Alabama and parts of the western Florida panhandle early
Thursday morning, with the severe threat ending by late morning.
Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks may be
required tonight through early Thursday.

GMZ630>635-650-655-670-675-042100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
346 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Strong winds over the marine area will likely create hazardous
conditions for small craft beginning tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds over the marine area will continue to create
hazardous conditions for small craft Thursday through late
Friday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:04 PM CDTSpecial Marine WarningMOB56 min
May 3, 7:11 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia49 min
May 3, 7:29 PM CDTSpecial Marine WarningMOB46 min
May 3, 7:58 PM CDTSpecial Marine WarningMOB92 min
May 4, 12:27 AM CDTSpecial Marine WarningMOB93 min
May 4, 1:49 AM CDTSpecial Marine WarningMOB86 min
May 4, 2:13 AM CDTAreal Flood AdvisoryMOBMobile3 hr
May 4, 3:04 AM CDTSpecial Marine WarningMOB86 min
May 4, 4:22 AM CDTSpecial Marine WarningMOB83 min
May 4, 4:22 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more6 hr
May 4, 5:42 AM CDTSpecial Marine WarningMOB63 min
May 4, 6:05 AM CDTSpecial Marine WarningMOB115 min

Nearby

High Surf Advisories in Florida, 2017High Surf Advisories in Alabama, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.